Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 18, 2016, 5:40 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 5:40 AM EDT (09:40 UTC)
- Expired
- Aug 18, 2016, 6:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS81 KBUF 180940
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EDT THU AUG 18 2016
NYZ019-020-181045-
CATTARAUGUS-CHAUTAUQUA-
540 AM EDT THU AUG 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND CENTRAL
CHAUTAUQUA COUNTIES...
AT 539 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 7 MILES SOUTHEAST OF
ASHFORD. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
LAKEWOOD...FALCONER...ASHFORD...ALLEGANY AND FRANKLINVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR EXIT 61.
INTERSTATE 86 BETWEEN EXITS 4 AND 27.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. STORMS MOVING OVER THE SAME AREA EARLY
THIS MORNING HAVE A HISTORY OF PRODUCING IN EXCESS OF 2 INCHES OF
RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4245 7833 4209 7834 4208 7976 4227 7976
4228 7973 4231 7977
TIME...MOT...LOC 0939Z 266DEG 35KT 4225 7983 4222 7855
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 18, 5:26 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 18, 5:26 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 526 AM EDT THU AUG 18 2016 .SYNOPSIS... An upper level disturbance will trigger some showers and thunderstorms into the midday hours. High pressure over the Ohio Valley will then take control during the afternoon with fair dry weather anticipated through at least midday Saturday. It will become very warm through this period...then the passing of a strong cold front on Sunday will usher in some of the coolest weather that we have experienced in months. && .NEAR TERM /THROUGH TONIGHT/... An upper level disturbance over KBUF at 08z will track east during the remainder of the morning...producing some showers and thunderstorms in the process. While the airmass over the region is not overly unstable (LI's near zero)...Lower Great lakes water temps in the mid to upper 70s will support localized MUCAPES of 500-1000 j/kg over and close to the lake shores. This will support scattered showers and thunderstorms within 30 miles of the lakes through daybreak...while just scattered showers can be expected elsewhere. Over the Southern Tier...the slow moving storms will combine with the leading edge of a more humid airmass to generate more widespread rainfall amounts of a quarter to a half inch along with frequent lightning. Training cells over Chautauqua County at 0930z is resulting in significantly higher rainfall totals...with radar estimating over 2 and a half inches of rain for sites such as Stockton. A flash flood warning is in effect for this area. As we progress through the first half of the day...the aforementioned shortwave will make its way across North Central New York. While this will result in scattered showers...there will be a lower chance for thunderstorm activity. Later today...high pressure centered over the Ohio Valley will extend northward across our region. This will encourage partly sunny skies for the afternoon with any leftover pcpn being confined to the central Finger Lakes and Allegany County. The only other area to watch during the midday and afternoon will be found in a 20 mile strip from IAG/BUF to ROC where a convergence zone will likely produce a line of impressive CU. Will use slgt chc pops in this area. Meanwhile...temperatures today will be similar to those from Wednesday (low-mid 80s)...although it will be more humid as dew points will be 10 degrees higher...being in the mid to upper 60s. High pressure will then be in control of our weather tonight. Any leftover clouds during the evening will give way to a clear... moonlit sky. The only other point worth mentioning is that the clear skies...light winds and muggy airmass will encourage fog to form in the Srn Tier Valleys. Mins will generally range from 60 to 65...with some 50s anticipated for much of the Srn Tier. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... On Friday...the axis of surface-based ridging will slowly drift eastward across New York State...while broad upper-level ridging also builds overhead. This should result in a partly to mostly sunny and dry day for our region...with 850 mb temperatures of +14C to +17C supporting fairly widespread highs in the mid to upper 80s...though it will be a little cooler across the higher terrain and in those lakeshore areas subject to onshore flow. Friday night and Saturday the axes of the surface and upper level ridges will slide eastward and off the New England coastline... while large-scale upper level troughing digs across the Upper Midwest and Upper Great Lakes...with a corresponding broad surface frontal zone drifting across Michigan. In between these two systems...a deepening southwesterly flow will help to pump increasing amounts of warmth and moisture into our region. This will result in humidity levels increasing over time as surface dewpoints climb into the mid and upper 60s...while temperatures will also trend warmer with lows Friday night ranging from the lower to mid 60s inland to the upper 60s along the lakeshores...and highs on Saturday reaching into the mid 80s to lower 90s as 850 mb temps warm to between +17C to +18C. While our region will probably remain mainly dry through Friday night...by Saturday the increasing warmth and humidity (in concert with daytime heating) will probably be enough to allow the development of some diurnally-driven scattered showers and storms away from the lakes...with the bulk of these focusing from the Lake Erie lake breeze boundary inland to the western Finger Lakes. As we move into Saturday night...the aforementioned frontal system will slowly but steadily encroach upon our region from the Central Great Lakes. As a result...we can expect to see the risk of scattered convection persist right through the night from roughly the Finger Lakes westward. Otherwise it will be a rather warm and muggy night... with overnight lows struggling to drop below the upper 60s and lower 70s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The main weather event during the next week still appears to be a strong cold frontal passage on Sunday...with the 00z guidance remaining in good agreement on and also trending a bit faster with the passage of this feature...and a multi-model/WPC consensus suggesting the front crossing our region between early Sunday afternoon and early Sunday evening. This faster timing would bring clouds and precip into our region a bit sooner which would in turn probably help to hold temps a bit lower than previously forecast... so have elected to trim these back a bit from continuity with this package. Otherwise...this system still looks primed to bring a strong likelihood of some additional much-needed rainfall to our region...with both good lift and a very moist airmass (PWATs of around 2 inches) likely to be in play. At this point any potential for stronger to severe storms still appears to hinge on the amount of instability that will ultimately be available...with the current frontal timing suggesting that this might be most favorable from the Finger Lakes eastward. In the wake of the strong cold front...a pronounced airmass change (the most noticeable in some time) will follow for Sunday night and Monday as the core of the upper level trough settles across our region...along with a cool pool featuring 850 mb temperatures of approximately +6C to +8C. This should result in temperatures dropping back to below average levels by Monday...when daytime highs might actually struggle to reach above the upper 60s and lower 70s. Coupled with much lower humidity levels...this would make for a refreshing change from the persistent heat and humidity of the past month...and our coolest overall temperatures since mid June. With such a cool airmass streaming across the now-balmy waters of Lakes Erie and Ontario...the stage will likely also be set for at least some lingering scattered lake effect rain showers east and southeast of the lakes Sunday night into Monday morning...with this activity then thinning out and probably ending altogether during the remainder of Monday as our airmass dries out and strong late summer diurnal influences take hold. While our airmass will remain cool enough for a lake response into Monday night...by this point it may also well be too dry to support any showers...so have elected to lean more optimistic and indicate a dry forecast for Monday night. After that...dry and uneventful weather looks to ensue for the remainder of this period as sprawling Canadian high pressure settles directly across the Great Lakes and Northeastern states...while its parent upper level ridge also builds in aloft. Day to day modification of our airmass will also support a steady warming trend...with daytime highs warming back to near or slightly above seasonal averages (or to the upper 70s/lower 80s) by the middle of next week. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... While VFR conditions were in place across the region as of 08z... increasing low level moisture ahead of an upper level disturbance could encourage MVFR to IFR CIGS across parts of the Southern Tier and Finger Lakes Region. This would mainly be an issue for KJHW and KELZ...but its not out of the question that KBUF and KIAG experience a few hours of low cigs as well. Otherwise...there will be the chance for a couple of showers and possibly even a thunderstorm overnight into Thursday morning with the passing of the upper air disturbance. The highest chance for thunderstorm activity through daybreak will be across the Western Southern Tier. High pressure based over the Ohio Valley will then gain control of our weather this afternoon and evening...and this will lead to VFR conditions for the bulk of the day into Thursday night. As is typical for this time of year under high pressure...there will be the likelihood for some MVFR to IFR cigs across the Southern Tier late Thursday night. Outlook... Thursday night...Mainly VFR...but the chance for MVFR to IFR conditions across parts of the Southern Tier. Friday and Saturday...VFR. Sunday...MVFR/VFR with showers and thunderstorms likely. Sunday night...Potential for fog IFR/MVFR otherwise VFR. Monday...Mainly VFR with a chance for showers. && .MARINE... High pressure centered over the Ohio Valley this morning will extend northward across the Lower Great Lakes this afternoon and tonight. This will keep a weak sfc pressure gradient over the region so that relatively light winds and negligible waves will remain in place. The sfc ridge will stay in place across the Lower Great Lakes on Friday...then will gradually work its way off the east Coast Friday night and Saturday. This will keep fair weather and decent recreational boating conditions in place through at least the first half of the upcoming weekend. It will start to become unsettled over the Lower Great Lakes Saturday night as warmer...more humid air will move into the region head of a strong cold front. Sunday will then be rather stormy as a the cold front will push across the region. Looking further ahead at early next week...a notably cooler airmass in the wake of the aforementioned front will set the stage for possible waterspouts. The greatest risk for waterspouts looks to be late Monday night and Tuesday morning. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Aug 18, 4:18 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 418 AM EDT THU AUG 18 2016 NYZ001>008-010>014-019>021-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 418 AM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 418 AM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Aug 18, 2:13 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
213 AM EDT THU AUG 18 2016
NYZ001-010-180715-
NIAGARA-NORTHERN ERIE-
213 AM EDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...
AT 213 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
KENMORE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LACKAWANNA...KENMORE...DEPEW...AMHERST AND TONAWANDA.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 55 AND 49.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4304 7901 4313 7851 4286 7851 4280 7892
4284 7893 4292 7890 4293 7891 4293 7890
4296 7893 4296 7896 4300 7902 4302 7902
TIME...MOT...LOC 0613Z 259DEG 16KT 4294 7888
RSHSpecial weather statement, Aug 18, 2:16 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 AM EDT THU AUG 18 2016
NYZ019-020-085-180730-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
216 AM EDT THU AUG 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHERN CHAUTAUQUA COUNTIES...
AT 216 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ANGOLA ON THE LAKE TO NEAR
WESTFIELD. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EVANS...BOSTON...EDEN...COLDEN...
WESTFIELD...GOWANDA AND SILVER CREEK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 60 AND 57A.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4241 7958 4244 7950 4253 7939 4260 7919
4271 7910 4274 7851 4223 7892 4232 7970
TIME...MOT...LOC 0616Z 269DEG 19KT 4265 7911 4231 7964
RSHSpecial weather statement, Aug 18, 3:26 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
326 AM EDT THU AUG 18 2016
NYZ012-019-020-085-180815-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
326 AM EDT THU AUG 18 2016
...A LINE OF SLOW MOVING THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
NORTHERN CATTARAUGUS...SOUTHWESTERN WYOMING AND NORTHERN CHAUTAUQUA
COUNTIES...
AT 324 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BOSTON TO NEAR RIPLEY. MOVEMENT WAS EAST
AT JUST 15 TO 20 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...BOSTON...EDEN...SPRINGVILLE...COLDEN...
WESTFIELD...GOWANDA...SILVER CREEK AND ASHFORD.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 61 AND 58.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. SIMILAR STORMS SINCE MIDNIGHT HAVE
PRODUCED UP TO AN INCH OF RAIN IN UNDER AN HOURS TIME. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4228 7973 4230 7976 4265 7894 4269 7830
4219 7835 4225 7976 4227 7976
TIME...MOT...LOC 0724Z 255DEG 13KT 4262 7870 4229 7981
RSHSpecial weather statement, Aug 18, 4:34 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EDT THU AUG 18 2016
NYZ019-020-180930-
CATTARAUGUS-CHAUTAUQUA-
434 AM EDT THU AUG 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CATTARAUGUS AND
CHAUTAUQUA COUNTIES...
AT 433 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 15 MILES SOUTH OF
GOWANDA. MOVEMENT WAS EAST AT 20 TO 25 MPH.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...FREDONIA...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
FALCONER...ASHFORD...FRANKLINVILLE...
MAYVILLE AND LONG POINT STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN EXITS 61 AND 60.
INTERSTATE 86 BETWEEN EXITS 4 AND 16...AND BETWEEN EXITS 20 AND 21...
AND NEAR EXIT 27.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DOPPLER RADAR ESTIMATES THAT SOME OF THESE
STORMS HAVE ALREADY PRODUCED MORE THAN AN INCH AND HALF OF RAIN IN
LESS THAN AN HOUR FOR SOME AREAS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4243 7953 4241 7834 4210 7833 4213 7976
4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 0833Z 269DEG 23KT 4229 7981 4228 7902
RSHSpecial weather statement, Aug 18, 5:40 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EDT THU AUG 18 2016
NYZ019-020-181045-
CATTARAUGUS-CHAUTAUQUA-
540 AM EDT THU AUG 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND CENTRAL
CHAUTAUQUA COUNTIES...
AT 539 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NORTH EAST TO 7 MILES SOUTHEAST OF
ASHFORD. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...ALLEGANY STATE PARK...WESTFIELD...
LAKEWOOD...FALCONER...ASHFORD...ALLEGANY AND FRANKLINVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR EXIT 61.
INTERSTATE 86 BETWEEN EXITS 4 AND 27.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. STORMS MOVING OVER THE SAME AREA EARLY
THIS MORNING HAVE A HISTORY OF PRODUCING IN EXCESS OF 2 INCHES OF
RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4245 7833 4209 7834 4208 7976 4227 7976
4228 7973 4231 7977
TIME...MOT...LOC 0939Z 266DEG 35KT 4225 7983 4222 7855
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:13 AM EDT | Special Weather Statement | BUF | Erie | 62 min |
| Aug 18, 2:16 AM EDT | Special Weather Statement | BUF | Chautauqua | 74 min |
| Aug 18, 3:26 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 49 min |
| Aug 18, 4:34 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 56 min |
| Aug 18, 4:59 AM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| Aug 18, 8:22 AM EDT | Special Marine Warning | BUF | 83 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.